Translator Disclaimer
December 2019 Decompositions of log-correlated fields with applications
Janne Junnila, Eero Saksman, Christian Webb
Ann. Appl. Probab. 29(6): 3786-3820 (December 2019). DOI: 10.1214/19-AAP1492

Abstract

In this article, we establish novel decompositions of Gaussian fields taking values in suitable spaces of generalized functions, and then use these decompositions to prove results about Gaussian multiplicative chaos.

We prove two decomposition theorems. The first one is a global one and says that if the difference between the covariance kernels of two Gaussian fields, taking values in some Sobolev space, has suitable Sobolev regularity, then these fields differ by a Hölder continuous Gaussian process. Our second decomposition theorem is more specialized and is in the setting of Gaussian fields whose covariance kernel has a logarithmic singularity on the diagonal—or log-correlated Gaussian fields. The theorem states that any log-correlated Gaussian field $X$ can be decomposed locally into a sum of a Hölder continuous function and an independent almost $\star $-scale invariant field (a special class of stationary log-correlated fields with ’cone-like’ white noise representations). This decomposition holds whenever the term $g$ in the covariance kernel $C_{X}(x,y)=\log (1/|x-y|)+g(x,y)$ has locally $H^{d+\varepsilon }$ Sobolev smoothness.

We use these decompositions to extend several results that have been known basically only for $\star $-scale invariant fields to general log-correlated fields. These include the existence of critical multiplicative chaos, analytic continuation of the subcritical chaos in the so-called inverse temperature parameter $\beta $, as well as generalised Onsager-type covariance inequalities which play a role in the study of imaginary multiplicative chaos.

Citation

Download Citation

Janne Junnila. Eero Saksman. Christian Webb. "Decompositions of log-correlated fields with applications." Ann. Appl. Probab. 29 (6) 3786 - 3820, December 2019. https://doi.org/10.1214/19-AAP1492

Information

Received: 1 December 2018; Revised: 1 April 2019; Published: December 2019
First available in Project Euclid: 7 January 2020

zbMATH: 07172346
MathSciNet: MR4047992
Digital Object Identifier: 10.1214/19-AAP1492

Subjects:
Primary: 60G15
Secondary: 60G57

Rights: Copyright © 2019 Institute of Mathematical Statistics

JOURNAL ARTICLE
35 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.29 • No. 6 • December 2019
Back to Top